I have chronic Osteoarthritis of my cervical / lumbar spine with multilevel stenosis and neural compromise, I now have the Osteoarthritis in my hands mainly my thumb joints are badly worn causing crepitus and a extreme toothache type pain 24/7 . All my main joints ache/are painful and are stiff. My Pain is badly managed and I've been through the mill of facet joint injections/epidurals with no effect and caused further nerve irritation numbness and more pain etc. I know from previous spells of being on tramadol that I become super sensitive to other pain i.e. sudden accidental bump or knock, But I feel as though I have become supersensitive to all the pain I am suffering with? is it possible for tramadol to do this? I don't tolerate meds. very well at all and tend to suffer the extreme side effects. I have become quite anxious, twitchy feel that tramadol keeps me awake so my last dose is approx 16.00pm (along with the pain at night) Its hard to say whether my other symptoms are due to my lumbar spine related problems or ? could be part the tramadol. G.P. etc are useless and I'm totally exhausted by it all...
Can Tramadol make you hypersensitive with the pain you were originally prescribed the tramadol for?
- 17 Mar 2014 by Joannaemt
- 17 December 2018 (9 weeks ago)
- anxiety, osteoarthritis, pain, restless legs syndrome, back pain, tramadol, chronic pain, chronic, prescription, stenosis
I believe it is possible for your pain levels to increase while taking a synthetic opioid like Tramadol, at least your pain levels have increased and that's what matters.
You probably should see a good neurologist, you may have more spinal problems than you think or your arthritis may have taken a turn for the worse.
You need to be made comfortable! Ask your physician for a referral to a neurologist, then go have an MRI, as most neurologists will order one for people that are suffering from arthritic conditions or nerve pain.
I wish you the best, oh yes - forgot to say, tell the doc that is rx'ing the tramadol that it makes your pain worse, try something else.
This was my experience with tramadol. I was taking it with great relief of my original pain in my lower back and the nerve pain down my leg. After a couple of weeks, I thought I was getting a cold because my throat became very hoarse. On top of that, my knees felt like they were going to break every time I squatted down (I can't bend at the waist). This kept up for a while so, I called my md to tell her and she said that it was a reaction to the tramadol and immediately stepped me down off of it. My throat is no longer hoarse and my knees are fine now. Vi really wish that I hadn't had the side effects because it was the only thing that took all this agonizing pain away :(. I was also more sensitive to other pain as well. My husband could touch my arm and I would scream out in pain. I would bump my leg just the slightest bit and I would cry. I didn't associate it with the tramadol until my md told me that it's very rare, but could happen. I wish you the best and hope your md finds a solution for you very soon :)
Hi it is possible for patients to be especially sensitive to Tramadol. Some of the side effects would be as you have described, and i would urge you to discuss this with the prescribing physician... I see that you don't have much faith in doctors that have treated you, but an alternative pain management medication needs to be researched and prescribed. You can request a second, third, forth... opinion, until you are satisfied. I know it is exhausting, but it isn't fair to carry on like this, someone has to help you!
You truly need better medical care and a change in drugs. Is Tramadol all you take -- no anti-depressants, muscle relaxants, etc? I have almost every spine problem possible and two surgeries so far. if my doctor thought Tramadol would be all I need for pain, I'd quicky get a new doctor. Its hard to find docs who fully understand severe spine disease and its pain. Most who do are surgeons. Neurosurgeons and Orthopedic spine surgeons.
To me, the pain you describe in ur thumb sounds like its actually rreferred nerve root pain that originates in your neck (radiculopathy). I frequently could describe my referred pain as like a tootheache or severe bee or wasp sting. One location is my thumb. Not sure why the crepitus is in ur thumbs, so maybe I'm wrong, but cervical spine probems can manifest in lots of strange symptoms felt far from ur neck -- even the hypersensitivity that you attribute to Tramadol. I have that but no Tramadol. You can also have referred nerve root pain alongside another condition such as arthritis. Your problems truly sound like they require surgery, not injections. Your joint pain and stiffness can be symptoms of nerve root compression or spinal cord compression. But I'm no doctor, just a patient.
Truthfully Tramadol should be pulled from the market because of it's dangerous and most common side effects .I refuse to prescribe this malicious drug to my patients the danger outweighs the benefits.
I’ve been Taking Tramadol for extreme RLS for 5 years. For most of those years, I’ve been suffering with body aches, and joint pain. At times, I can barely walk. I’m 60 years old, and have been on all the usual drugs prescribed for RLS, with no relief. Tramadol does keep my RLS controlled for the most part, but I also think it is causing my body aches, and joint pain. I’m seeing a neurologist this month, and plan to discuss this with him. Unfortunately, the opioid crisis is not helping those of us who are taking our medicine as prescribed. So I’m not so optimistic about the outcome of my appointment. I hope you have found relief. No one should have to suffer with pain. It’s about having quality of life, and suffering in that way is not quality of life. Good luck to you❤️
Joannaemt, I have suffered with RLS forever. I have found that pramipexole does a good job relieving the restlessness in my legs. I think it may help you. Definitely worth asking your Dr for a prescription. God bless you.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Nov 2018 • 15 answers
Updated 12 Jan 2018 • 6 answers
Updated 10 Sep 2018 • 6 answers
Updated 21 Jan 2018 • 1 answer
Posted 8 days ago • 0 answers